It is currently Mon Aug 21, 2017 1:40 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Wed Jul 25, 2012 10:02 pm 
Offline
Average Poster
Average Poster

Joined: Fri Jul 13, 2012 7:55 pm
Posts: 9
Good Evening. Any advice would be thankfully appreciated! I was addicted to Vicodin and was up to 10 500mg a day, possibly more if I had it habit when I quit and started suboxone. When I first started treatment my doctor put me on 8 mg strip. After hours and hours of reading the internet about suboxone, I decided to lower that dosage to 1/2 strip because (a) my doc usage wasn't huge and (b) I had read plenty that it's easier to get off suboxone on the lower the dosage you take. My doctor insisted on the full strip anyway, so I went ahead on the second day and took the full strip. I slept all day. When my doctors office called the next day to check on me I told them I slept all day. So then my they told me to split it into 2 dosages. Again, after my reading I know that I should just take the one dose a day and be done with it so I don't think about it and I get out of the dosing habit. When I went in for my follow up two weeks later (it was yesterday) I talked to my doctor about a list of my symptoms I was having, which were irratibility to the point of being the dragon lady, mind wandering/day dreams and lack of energy that comes and goes throughout the day. He completely surprised me by telling me I wasn't taking enough suboxone because my symptoms were those of withdrawal and not side effects of suboxone and he increased my dosage to 1 1/2 strips! On top of that he set out a schedule to take 4 doses a day! Morning 1/2, 11:00 1/4, 1:00 1/4 and then 4:00 1/2. I had quite the conversation with my doctor but in the end he told me he understood my concerns but this was his recommendation. My first concern is the amount of the dosage per day. It worries me because it will be harder later to get off the suboxone and even though I seriously know I was an addict, I've heard of people with a larger habit taking this amount of suboxone. Also, I'm bummed about the 4 times a day dosage. It just feels like the "old" days dosing on the vics all day. I really respect my doctor and he has taken a lot of time to make sure I understand the process. But I kind of feel like he could be wrong, but only because of what I have read on the internet. I do not discount the internet information because what more valuable advise can you receive than from those who have experienced the journey first hand? I'm really not sure how to proceed. Follow my doctor or myself?

Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jul 25, 2012 10:26 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Sat Jun 23, 2012 9:11 am
Posts: 39
Hi Shellre, let me start by saying that I'm no expert and I've only been on Suboxone for about 4 months. I would take less, I think you are right and maybe your Dr. is wrong. I too have read hours and hours about this medication and almost everything I've read and learned from personal experience says that you probably are taking more than you need. I'm sure someone with more knowledge will come along soon but if it were me I would definately drop my dose. Are you also being treated for pain? If not I would try maybe 3/4's of a strip once a day, I think my body would "tell me" in a few days if that was too much. Good Luck and hang in there, my Dr was wrong too and started me out with too much (for me) at 8mg's twice a day, which i guess is pretty standard but I knew after about 3 days that it was too much so i dropped my daily dose in half, which was too little for me. I ended up stabilizing myself at 3/4 of a strip twice a day..but then i kinda slipped up and increased my dosage back up to the original dose, which I shouldn't have done because its only going to make it harder on me come taper time. Best Wishes!


Top
 Profile  
 
 Post subject: Doctor's Advice
PostPosted: Thu Jul 26, 2012 12:09 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Hi Shellre,

I'm with dicespin saying your dose is too high. You are correct thinking that because your daily use was not that large it would not warrant such a big dose. From what I've read and seen it seems the doctors are told to get their patients on the higher dose and maintain them at two 8mg films. Way way too much. You should be on 2-4mgs at most. I of course am not a doctor but only speaking as a Suboxone patient who's been around a bit.

And I too was given way too much on induction. I kept telling my Dr. that the dose was too high and he just discounted my opinion. We as patients know how it affects our own bodies so we should have the final word. If he gets angry then just smile and take however much he gives you and stockpile it for a rainy day. I hate to say to lie but that's what I ended up having to do. He told me that he will control my daily dose and I was not allowed to change it w/o permission which he never gave. I just felt better on a lower dose, that's all.

Do what you think is best and listen to your body.

Rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jul 26, 2012 10:18 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jun 10, 2012 10:12 am
Posts: 565
Location: in front of my laptop
Hi there! Welcome!!!

To save your eyes the agony of reading the same thing over and over, I am going to simply say that I agee with Dicespin and Rule 100%. I just figure the more responses you get, the better your mind will feel. Every symptom you described, was a side effect of suboxone for ME. Not everyone has them, but a whole lot do. Mine subsided in a week. Trust your instincts. You sound like a very smart woman! Please come back and let us know how you are feeling. I'm rooting for you!!!!

_________________
"All great changes are preceded by chaos."
~Deepak Chopra


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 26, 2012 10:28 pm 
Offline
Average Poster
Average Poster

Joined: Fri Jul 13, 2012 7:55 pm
Posts: 9
Thanking you all for your posts. I get myself confused because I tend to over think and over research. All day today I felt like I was cheating because I know the dosage was too much. Ive been so proud of myself but i felt "dirty" today because i was doing my old behavior by doing the dosage even though i didnt need it. I must say that some of my symptoms are gone now. But now i feel light headdd and high but not in a good way. I got a recommendation to completely start over and stop taking sub until I feel like I'm in withdrawals and start at 2 Mg and go from there until I feel ok and that will be my dose. Its a great idea in theory but when I think of putting myself back in withdrawals it freaks me out. My anxiety levels go through the roof and I don't have anxiety issues. If I cann get myself to do it I will consider it proof positive that I want this to work badly!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: docm2 and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group